I recently found a question on here that I too have. I was prescribed Levaquin 750/day for 10 days due to pneumonia in late December 2005. Three days in, I acquired a severe burning and break out of skin on my forehead. It also had an oily look and feel to it. I was given creams and a low dose antibiotic of which neither worked. It has been six months and no one can give me an answer to what this is. Someone posted on here with the exact symptoms. The onset was immediate, and heat and humidity seem to cause flareups. Does anyone have any answers?
I also relate to one of the questions posted here. I was on amoxacillin for about 14 days for tooth ache, right after ending my treatment I noticed I broke out into red bumpy rash on my forehead, excess oil and burning went along with it. It's been since Nov. of 2005, and I still have the rash with the oil, this has spread to the rest of my face. bumpy3 I read that you had something similar to that, did you find out what it was. the acne like rash seems to go but not completly and then it seems to hit again, I don't know if I am allergic to something at home, I did move to a new place back in mid Aug. of 2005. Don't know if this has anything to do with it. Please help to anyone who may have a comment on this.
I too was prescribed Levaquin and soon after my neck and face broke out with severe burning, inching and red blotches. I talked to the pharmacist and she explained that these are allergic reaction to this antibiotic medication.
Hi, symptoms are suggestive of drug allergy and are mediated by release of histamine in the body. Your body is known to hypersensitive to quinolones to which levofloxacin belongs to. Sunlight can flare up as a photo allergic response.
The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction, pulmonary (eg, pneumonitis), renal (eg, nephritis), hepatic (eg, hepatic failure or necrosis), and/or hematologic (eg, anemia, cytopenias) events, usually after multiple doses.
Treatment includes anti histaminic and glucocorticoids against prescription. I suggest you to consult a skin specialist. Take care and regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.